Ask an expert
Question

21 Jan 2003

Herbal tablets
Can some of the ingredients in herbal tablets make me edgy? (tense,jittery,stressed,anxious)
Ingredients:Rhodiola Rosea,Rosavin & Salidroside,Ginkgo Biloba,Flax-seed,L.Glutamine,Phosphotidyl Choline,Vit B6,B3,B5,B12.

Thank you.
Answer 418 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Isabelle
Are you using these herbal tablets for slimming purposes? If so, then they may be making you jittery. I am not acquainted with the herbs, but the flax-seed, choline and vitamins should not have such an effect. If the tablet causes appetite suppression then one of the ingredients probably mimics epinephrine or caffeine, which could both make you jittery. Are you on a very-low-energy diet? If so, the diet may well be responsible because your blood sugar and brain serotonin levels are probably depressed. If these symptoms continue, it may be a good idea to stop taking the tablets and to start eating a more balanced diet.
Take care
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9266 votes
No
66% - 17851 votes
Vote